MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported with an issue of "pinhole".The issue found during an unknown event.There was no patient harm, no user injury reported.Device evaluation found the coating of the insertion section is peeling off., has come off (1mm2 or more).This report is being submitted for peeling of the coating material of the insertion section found on device evaluation.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation and inspection, service repair noted the following findings: water tightness is not maintained due to perforation of the forceps channel due to external factors.Watertightness is not maintained due to holes in the curved rubber due to external factors.There is some liquid leakage from the operation part due to handling.In addition, service repair noted the coating of the insertion section is peeling off , has come off (1mm2 or more).Furthermore, the following findings during inspection were noted on the device: there are stains on the image guide (ig) bundle due to external factors.The flexible tube of the insertion section found crushed due to external factors.Scratches are found on the operation part due to external factors.There are scratches on the digital camera monitor due to external factors.The digital camera part found cracked due to external factors.The curved rubber adhesive part is missing.Liquid leakage from the operation part cover found and noted to be due to handling.Scratches on the operation unit cover due to external factors are observed.Scratches are found on the grip due to external factors.There is some liquid leakage from the grip due to handling.Liquid leakage from the up/down (ud) plate noted.Scratches are found on the angle lever due to external factors.Evaluation findings found perforation of the forceps channel and holes on the curved rubber part of the device.The customer reported issue of pinhole was confirmed.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to the stress of repeated use, external factors, or handling.It is recommended that the user facility maintain a pre-use check as well as a periodic check of the device.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
, aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15285602
Report Number9610595-2022-01264
Device Sequence Number2278839
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown